Thunderstorm Wind, Floyd
- When
- August 17, 2:25 PM EST
- Where
- Floyd County, New Albany
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.300, -85.800
Trees were downed on State Street.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 17, 2:30 AM EST, 11 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 AM EDT SUN AUG 17 2003 CORRECTED TIMING MENTIONED FOR SUNDAY FRONT SHORT TERM (SUNDAY THROUGH TUESDAY): CURRENT ANALYSIS SHOWS A FRONT SWEEPING DOWN INTO THE OHIO VALLEY...HAS A BACK DOOR LOOK...IT WILL ENTER THE FA LATE THIS MORNING. THE EASTERN HALF OF THE CWA WILL SEE THE MAJORITY OF THE ACTION EARLY SUNDAY WITH THE FRONT MOVING SOUTHWEST ACROSS THE CWA AND PUSHING THE FOCUS TO THE SOUTHWEST PORTION OF THE FA BY EARLY EVENING. VORT MAX MOVING SOUTH OUT OF NORTHERN IL/IN WILL PROVIDE THE MECHANISM FOR TSTORM DEVELOPMENT THIS AFTN...AS WELL AS ABUNDANT LOW LEVEL MOISTURE AND DAYTIME HEATING WILL CARRY SCATTERED STORMS THROUGH THE DAY. SLIGHT RISK FOR SEVERE IN THE EXTREME SE CORNER OF THE CWA AS ISSUED BY SPC...WITH THE RISK BEING FOR STRONG WINDS MOSTLY. STRONG NORTHERLY FLOW BEHIND THE FRONT WILL BRING DEWPTS DOWN TO MORE COMFORTABLE LEVELS...HI TEMPS ON MONDAY MAY BE 4 TO 6 DEGREES COOLER. RIDGE MOVES ACROSS THE FA TUESDAY...MOSTLY CLEAR SKIES AND SLIGHT INCREASE IN TEMPS. LONG TERM (WEDNESDAY THROUGH SATURDAY): RIDGE STILL MOVING THROUGH THE OHIO VALLEY WEDNESDAY WILL PROVIDE WARM TEMPS AND MOSTLY CLEAR SKIES. RETURN FLOW WEDNESDAY AFTN INTO THURSDAY WILL USHER INCREASING MOISTURE FROM THE GULF AS THE NEXT SYSTEM MOVES OUT OF THE EASTERN PLAINS THURSDAY INTO THE OHIO VALLEY. FRONT WILL PASS THROUGH FA THURSDAY EVENING WITH STORMS/SHWRS THROUGH FRIDAY MORNING...WHEN UPPER LEVEL TROUGH BEHIND THE FRONT WILL CAUSE MORE SCATTERED SHWRS/TSTORMS. DRYING OUT FOR SATURDAY. TEMPS WILL BE SEASONAL TO JUST BELOW NORM DURING THE LATE WEEK WITH THE ASSOCIATED RAINFALL AND CLOUDS. .LMK...NONE. SCHOTT
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-181100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 500 AM EDT SUN AUG 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A WEAK COLD FRONT WILL SAG SOUTH ACROSS KENTUCKY TODAY...WHILE AN UPPER LEVEL DISTURBANCE SHIFTS THROUGH THE OHIO VALLEY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AROUND OUR REGION...IN RESPONSE TO THESE WEATHER FEATURES. MEANWHILE RATHER ROBUST WINDS IN THE HIGHER LEVELS OF THE ATMOSPHERE...SUGGESTS A FEW OF STORMS COULD BECOME SEVERE...PARTICULARLY IN SOUTH CENTRAL KENTUCKY... WHERE A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS AND HEAVY RAIN. ANY LEFT OVER THUNDERSTORM ACTIVITY TONIGHT WILL DIMINISH OR END... AS THE COLD FRONT MOVES SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER CHANCE OF THUNDERSTORMS WILL ENTER THE WEATHER PICTURE ON THURSDAY OR FRIDAY...AS A NEW COLD APPROACHES THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STUREY
The Louisville radar (KLVX), 38 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed on State Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376860.